Alert archive / Texas / Gale Warnings in 2022

Gale Warning 9, NWS Corpus Christi, TX

March 11, 2022

NWS Corpus Christi, TX issued this gale warning at Mar 11, 2022, 2:45 AM CST. It took effect at Mar 11, 2022, 3:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2022, 2:45 AM CST (08:45 UTC)
In effect from
Mar 11, 2022, 3:00 PM CST
Expired
Mar 12, 2022, 12:00 PM CST
In force
21 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Mar 10, 5:13 PM CST, 9 hours 32 minutes earlier.

Area forecast discussion, Mar 10, 5:13 PM CST, 9 hours 32 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
513 PM CST Thu Mar 10 2022

.AVIATION /00Z TAFs/...

A tricky aviation forecast with this update. A mixture of VFR and
MVFR ceilings are currently in place across the region. Ceilings
will lower overnight with all sites IFR with LIFR visibilities as
fog sets in. Reduced visibilities and low ceilings will persist
through mid morning ahead of an approaching cold front. Some
patchy drizzle is possible across the eastern 3 sites around
sunrise. The cold front will pass through during the mid to late
morning hours along with some -SHRA. Despite the front, low level
ceilings will linger through the TAF cycle. Gusty northerly winds
will set in during the early afternoon hours with gusts to 30
knots possible.

&&

.PREV DISCUSSION... /Issued 417 PM CST Thu Mar 10 2022/

SHORT TERM (Tonight through Friday Night)...

Deterministic runs consistent with the movement of an upper level
disturbance across the CWA Friday. MSAS analyses depict a cold
front entering TX, and deterministic runs move this front across
the CWA approximately 18-21z Friday. GFS/NAM predict near/above
normal PWAT values over the ERN CWA Friday in advance of the
front. Expect the combination of the cold front, upper forcing,
and moisture to generate at least scattered convection Friday.
The NAM suggests that 35-40kt wind will mix toward the surface
during the 03-09z Saturday period over much of the CWA. However,
will defer to later shifts with regard to a Wind Advisory. Much
drier conditions expected Friday night owing to strong subsidence
as the upper system moves east. The HREF probabilities and NBM
deterministic output suggest, and 1000-500mb thickness values are
consistent with, builds confidence in freezing temperatures Friday
night over the northern tier of counties in the CWA. Thus, issued
a Freeze Watch.

There is a risk of fog tonight/early Friday morning, especially
over the southern Coastal Plains (supported by high SREF
probabilities). The thermodynamic profile is expected to be
conducive to radiation fog over the southern Coastal Plains, and
the combination of surface dew points/SST values/wind velocities
suggest possible advection fog near the coast.

LONG TERM (Saturday through Thursday)...

We start out the long term in the wake of a passing cold front. CAA
and clearing skies behind the front will resulting a cold start to
the weekend with some locations dropping down to freezing early
Saturday. Strong winds will allow for wind chill values to plummet
to near 20-25 degrees. Drier air will work into the region through
the day Saturday as the upper trough shifts off to the east. RH
values will fall to around 10-20% out west. There is potential for a
brief window of elevated fire weather concerns during the day
Saturday. However, winds will be weakening throughout the day. Weak
ridging aloft, clear skies, and light winds will lead to another
cold night night Saturday night with another Freeze Warning possible
as temperatures drop below freezing across our northern tier of
counties early Sunday morning.

Surface high pressure nudges east Sunday resulting in the return of
onshore flow and the gradual increase of moisture. Rain chances will
increase early next week as another upper trough swings through the
region. The best chances of rain will be seen across our eastern
areas as the moisture axis straddles the coast. Further west, dry
conditions will remain in place, opening the door for warmer temps
(thanks to lack of cloud cover) and another window for elevated fire
weather concerns. Another cold front heads our way late Monday
night. Much drier air will surge into the region behind this
boundary with occasional periods of elevated fire weather concerns
through the middle of the work week as PWATs fall to around 0.25".
Rain chances creep back into the forecast late in the work week as
moist onshore flow returns and coastal troughing attempts to take
shape.

MARINE...

Areas of radiation and/or sea fog anticipated tonight/early Friday
morning, especially over the southern bays/nearshore waters. The
combination of an approaching cold front and upper level
disturbance will result in an increasing chance for shower
activity Friday. The cold front is expected move across the waters
late Friday afternoon and evening and result in possible Gale
conditions Friday night. Gale conditions will remain in place
through mid morning Saturday with Small Craft Advisory conditions
taking control through the evening hours. Northerly flow will
shift back to the east Saturday night, eventually becoming more
southeasterly through the morning hours Sunday. A moderate moist
onshore flow will continue as we head into the work week. A cold
front is expected to move offshore Monday evening along with
increased chances for showers and thunderstorms. Moderate to
occasionally strong northerly flow will develop in the wake of the
boundary and linger through Tuesday evening. Onshore flow returns
late in the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  69  35  59  38  /  20  40   0   0   0
Victoria          55  62  32  57  33  /  20  60   0   0   0
Laredo            60  73  37  62  37  /  10  10   0   0   0
Alice             58  72  33  61  33  /  20  30   0   0   0
Rockport          58  64  37  58  43  /  20  60   0   0   0
Cotulla           58  66  32  63  35  /  10  30   0   0   0
Kingsville        58  73  35  60  35  /  20  40  10   0   0
Navy Corpus       60  65  38  55  46  /  20  50  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Friday night through Saturday morning For
     the following zones: Bee...Goliad...La Salle...Live Oak...
     McMullen...Victoria.

GM...Gale Watch from Friday afternoon through Saturday afternoon For
     the following zones: Bays and Waterways from Baffin Bay to
     Port Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

TC/95...AVIATION
Hazardous weather outlook, Mar 10, 5:50 AM CST, 20 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
550 AM CST Thu Mar 10 2022

TXZ229>234-239>247-342>347-442-443-447-111200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
550 AM CST Thu Mar 10 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy fog will be possible across the Victoria Crossroads,
Coastal Plains and portions of the Brush Country overnight tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Elevated fire weather concerns are possible Friday afternoon and
evening over the Brush Country and Rio Grande Plains, and over the
Coastal Plains on Saturday.

A Wind Advisory may be needed Friday evening and overnight for
portions of South Texas, especially near the coast.

Freezing temperatures may occur across portions of the northern
Coastal Plains and Victoria Crossroads Friday night into Saturday
morning, and again Saturday night into Sunday morning.

Wind chill values of 20 to 25 degrees are possible from the Victoria
Crossroads to the Coastal Plains Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-111200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
550 AM CST Thu Mar 10 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch is in effect Friday afternoon through Saturday
afternoon for very strong northerly wind gusts. Small Craft Advisory
conditions are likely late Saturday afternoon and overnight over the
Gulf waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:47 AM CSTFreeze WarningCRPBee, Calhoun, Goliad, La Salle, Live Oak, McMullen and 3 more29 hr
Mar 11, 2:47 AM CSTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more23 hr
Mar 11, 2:48 PM CSTFreeze WatchCRPBee, Goliad, La Salle, Live Oak, McMullen, Victoria25 hr
Mar 11, 2:53 PM CSTWind Chill AdvisoryCRPBee, Calhoun, Goliad, La Salle, Live Oak, McMullen and 3 more11 hr

Nearby

Gale Warnings in Texas, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.